MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125041
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information associated with the complaint have been requested and is either unknown, will not be made available to medtronic, or will be provided and updated in a supplemental report.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report the pilot valve on the endobronchial tube deflated.The customer stated that it was found prior to use, there was no patient involvement with this event.Medtronic has requested additional information regarding the circumstances of the event.
 
Additional Manufacturer Narrative
The sample was received for analysis and the reported issue was confirmed.A inflation/deflation test was performed and an attempt made to inflate the returned unit.The tracheal cuff inflated but deflated rapidly.Examination of the cuff body confirmed a slit in the cuff body.This type of damage is indicative of coming in contact with a sharp utensil or object.The single wall thickness of the cuff body was measured away from the damaged area and found to be within the blueprint specification.The most probable root cause is the tracheal cuff body came in contact with a sharp utensil or object.Reference instructions for use, sections ¿warnings/precautions¿ where it states ¿various bony anatomical structures (e.G., teeth) within the intubation route or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Care must be taken to avoid damaging the thin-walled cuffs during intubation which would create the need to subject the patient to the trauma of extubation and re-intubation.If either cuff is damaged, the tube should not be used.¿ manufacturing controls are in place to detect cuffs with damage and to reduce the potential for occurrence during the manufacturing process.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report the pilot valve on the endobronchial tube deflated.The customer stated that it was found prior to use, there was no patient involvement with this event.

Brand Name
SHILEY
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key6506417
Report Number8020889-2017-05012
Device Sequence Number12843
Product Code BTS
UDI-Device Identifier30884522008765
UDI-Public30884522008765
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K77L2L9
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number125041
Device Catalogue Number125041
Device Lot Number201611509X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1